Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 48, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Nov 19, 2011, 5:57 AM CST for 10 counties in Texas. It took effect at Nov 19, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2011, 5:57 AM CST (11:57 UTC)
- In effect from
- Nov 19, 2011, 11:00 AM CST
- Expired
- Nov 19, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 57 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS84 KLUB 191157 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 557 AM CST SAT NOV 19 2011 TXZ023-033-191300- /O.CAN.KLUB.FW.A.0047.111119T1700Z-111120T0000Z/ SWISHER-COCHRAN- 557 AM CST SAT NOV 19 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR COCHRAN AND SWISHER COUNTIES... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. WARM...DRY AND BREEZY CONDITIONS WILL DEVELOP TODAY CREATING ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...WIDESPREAD AND PERSISTENT CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED. THUS...THE FIRE WEATHER WATCH IS CANCELLED...THOUGH A FIRE DANGER STATEMENT IS IN EFFECT. $$ TXZ021-022-027-028-200000- /O.UPG.KLUB.FW.A.0047.111119T1700Z-111120T0000Z/ /O.NEW.KLUB.FW.W.0048.111119T1700Z-111120T0000Z/ PARMER-CASTRO-BAILEY-LAMB- 557 AM CST SAT NOV 19 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST TO WEST AT 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY...FALLING TO AROUND 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY MIDDAY AND PERSIST THROUGH THE AFTERNOON HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR ACTIVITIES INVOLVING SPARKS OR OPEN FLAMES ARE HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
003 WWUS84 KLUB 191908 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 108 PM CST SAT NOV 19 2011 TXZ033>035-039>041-200000- /O.EXA.KLUB.FW.W.0048.000000T0000Z-111120T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 108 PM CST SAT NOV 19 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE COCHRAN... HOCKLEY...LUBBOCK...YOAKUM...TERRY AND LYNN COUNTIES... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...WEST TO SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS NEARING 40 MPH. * HUMIDITY...FALLING TO AROUND 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON HOURS. * IMPACTS...LOCALIZED PATCHY BLOWING DUST MAY OCCUR NEAR OPEN FIELDS. ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR ACTIVITIES INVOLVING SPARKS OR OPEN FLAMES ARE HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ021-022-027-028-200000- /O.CON.KLUB.FW.W.0048.000000T0000Z-111120T0000Z/ PARMER-CASTRO-BAILEY-LAMB- 108 PM CST SAT NOV 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR PARMER...CASTRO...BAILEY AND LAMB COUNTIES... * WIND...WEST TO SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 35 MPH. * HUMIDITY...FALLING TO AROUND 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON HOURS. * IMPACTS...LOCALIZED PATCHY BLOWING DUST MAY OCCUR NEAR OPEN FIELDS. ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR ACTIVITIES INVOLVING SPARKS OR OPEN FLAMES ARE HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Nov 19, 5:39 AM CST, 18 minutes earlier.
Area forecast discussion, Nov 19, 5:39 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 539 AM CST SAT NOV 19 2011 .AVIATION... A DECK OF LOW CLOUDS HAS DEVELOPED WELL TO SOUTH AND EAST OF THE TERMINALS EARLY THIS MORNING....BUT WINDS WERE VEERING WITH TIME AND IT APPEARS THIS SHOULD KEEP THESE SUB-VFR CONDITIONS CONFINED SOUTH/EAST OF THE TERMINALS. GUSTY SOUTHWESTERLY WINDS WILL DEVELOP TODAY BEFORE GIVING WAY TO LIGHT S/W WINDS TONIGHT. A COLD FRONT WILL APPROACH FROM THE NORTH EARLY SUNDAY MORNING AND MAY MOVE THROUGH CDS NEAR THE END OF THE TAF WINDOW WITH A NORTHERLY WIND SHIFT. OTHERWISE...EXPECT VFR CONDITIONS WITH PLENTY OF MID/HIGH LEVEL CLOUD COVER PASSING OVER. && .PREV DISCUSSION... /ISSUED 401 AM CST SAT NOV 19 2011/ SHORT TERM... ANOTHER WARM AND BREEZY DAY IS IN STORE FOR THE SOUTH PLAINS REGION TODAY. ALOFT...MODERATE W/WSW FLOW WILL BACK TO SOUTHWESTERLY AS ONE SHORTWAVE TROUGH ADVANCES THROUGH THE UPPER MIDWEST AND ANOTHER STORM SYSTEM DIGS SOUTHEASTWARD OFF THE WEST COAST. AS THE LEAD WAVE PULLS ACROSS THE PLAINS A SFC LOW OVER EASTERN CO WILL TRANSLATE INTO KS THIS MORNING AND THEN LIFT TOWARD THE WESTERN GREAT LAKES BY LATE THIS EVENING...WITH A WEAKER SFC LOW AND ATTENDANT COLD FRONT SAGGING SOUTHWARD THROUGH THE PANHANDLES TONIGHT. EARLY ON...THIS PATTERN WILL LEAVE A RATHER TIGHT PRESSURE GRADIENT ACROSS THE AREA BEFORE RELAXING LATER IN THE DAY. AS OF 09Z...DEWPOINTS IN THE 40S AND LOWER 50S HAD RETURNED TO ALL BUT THE NW AND FAR WESTERN ZONES...BUT WINDS WERE ALREADY VEERING AND THIS TREND WILL CONTINUE AS THE SFC LOW SLIDES EAST. THIS WILL ALLOW MUCH DRIER AIR TO OVERSPREAD MOST/ALL OF THE CWA BY LATER THIS AFTERNOON. THE DRY AIR...COUPLED WITH SW/W DOWNSLOPE WINDS OF 15-20 KT...AND PLENTY OF FILTERED SUNSHINE WILL PUSH TEMPERATURES WELL ABOVE AVERAGE...WITH HIGHS RANGING FROM THE LOWER 70S ACROSS THE NW TO AROUND THE 80 DEGREE MARK ACROSS THE EASTERN ZONES. WINDS WILL DROP OFF TONIGHT WITH THE DRY AIR REMAINING ACROSS ALL BUT PERHAPS THE SE CORNER OF THE FA...BUT PLENTY OF MID/HIGH CLOUDS MAY MITIGATE COOLING SOMEWHAT. EXPECT LOWS TO RANGE FROM THE 30S NW TO NEAR 50S ACROSS THE SE. LONG TERM... BY SUNDAY...UPPER TROUGH WILL JUST BE MOVING ONTO THE WEST COAST WITH SOUTHWEST FLOW ALOFT INCREASING OVER WTX. AT THE SFC...A COLD FRONT WILL BE PUSHING SWD FROM THE PANHANDLES INTO THE FA. THIS FRONT SHOULD HAVE NO PROBLEM MOVING THROUGH THE ROLLING PLAINS BY MIDDAY...BUT AS IT ENCOUNTERS THE DEEPER MIXED SW FLOW ON THE CAPROCK...IT/S MOMENTUM SHOULD SLOW AND STALL OUT...LIKELY RESULTING IN A WELL-DEFINED TEMP GRADIENT ACROSS THE FA WITH HIGHS IN THE 60S AND 70S ON THE CAPROCK AND 50S TO LOWER 60S OFF. SUNDAY NIGHT...THE FRONT SHOULD SAG SOUTH AND ISENTROPIC ASCENT WILL BEGIN TO STRENGTHEN OVER THE WHOLE FA. THIS WILL LIKELY RESULT IN SOME LOW STRATUS AND/OR FOG BY EARLY MONDAY MORNING...ESPECIALLY ACROSS THE ROLLING PLAINS. MEANWHILE...THE UPPER TROUGH WILL OPEN UP AND MOVE E-NE ACROSS AZ AND NM ON MONDAY...AND THEN ACROSS TEXAS ON TUESDAY. WITH THE SYSTEM STILL WELL OFFSHORE...MODEL SPREAD REMAINS SIGNIFICANT IF NOT LARGE WITH THE TRACK/TIMING OF THE SYSTEM AND THE RESPONSE OF FRONT. OUR FCST REFLECTS A ROUGH AVG OF THE MAJOR GUIDANCE WITH SLIGHTLY LOWER CONFIDENCE IN THE PARTICULARS. IN GENERAL...IT LOOKS LIKE THE COOL AIR MASS WILL REMAIN WEDGED INTO THE ROLLING PLAINS ON MONDAY WHILE MOISTURE FLOWS BACK WEST ALONG THE FRONT AND INTO THE WESTERN SPLNS WHERE THE FRONT WILL BEGIN TO RETREAT NWD. AS LARGE SCALE ASCENT ARRIVES DURING THE DAY...WE EXPECT SHOWER AND TSTM ACTIVITY TO DEVELOP THE AREA...MAINLY AFTER NOON. MODERATE INSTABILITY IS EXPECTED TO DEVELOP ACROSS THE WRN SPLNS INTO THE FAR SRN ROLLING PLAINS...DEPENDING ON EXACTLY WHERE THE FRONT IS...ALTHOUGH IT IS STILL UNCERTAIN WHETHER OR NOT SFC-BASED STORMS WILL DEVELOP IN THIS CAPE AXIS. IF THEY CAN...THIS WOULD ENHANCE THE POTENTIAL FOR STRONG OR EVEN ISOLD SVR TSTMS IN THIS AREA. IN ANY CASE...THE AMOUNT OF LIFT AND MID-LVL INSTABILITY SUGGESTS THAT THERE WILL BE ELEVATED TSTM ACTIVITY ACROSS THE AREA WHICH COULD STILL BE ON THE STRONG SIDE. IT APPEARS THAT THE BEST TIME FRAME FOR PRECIP WILL BE MON AFTERNOON TO EARLY TUE MORNING...THEN SHIFT EAST QUICKLY WITH THE TROUGH AXIS. THE HIGHEST POPS AND PRECIP AMOUNTS ARE EXPECTED TO BE IN THE ROLLING PLAINS...AND WE HAVE NUDGED POPS UP ACROSS THE NRN ZONES A BIT AS IT APPEARS THAT THE TROUGH MAY EJECT A BIT FARTHER NORTH THAN PREVIOUS INDICATIONS. SOME SIGNIFICANT RAINFALL TOTALS OF AN INCH OR SO WILL BE POSSIBLE...ESPECIALLY IN THE FAR SE PANHANDLE AND NRN ROLLING PLAINS. COLD FRONT DROPS THROUGH THE AREA ON TUESDAY...BUT COOLER AIRMASS WILL QUICKLY SHIFT EAST AS PROGRESSIVE PATTERN BRINGS SHORTWAVE RIDGING FOR MID-WEEK. THE GFS AND ECMWF ARE IN BROAD AGREEMENT THAT THE NEXT UPPER-LEVEL TROUGH WILL APPROACH WTX LATE ON THANKSGIVING. IT IS STILL TOO EARLY TO TELL IF SUFFICIENT MOISTURE WILL BE DRAWN INTO THE AREA FOR PRECIP CHANCES AS THE SYSTEM MOVES THROUGH ON FRIDAY. A STRONGER COLD FRONT IS EXPECTED TO MOVE THROUGH LATE FRIDAY OR SATURDAY. THE TROUGH MAY CUT OFF FROM THE STEERING FLOW ACROSS ARKLATEX REGION NEXT WEEKEND...WITH WTX LIKELY EXPERIENCING COOL AND DRY NORTHERLY FLOW ON THE WEST SIDE OF THE SYSTEM. FIRE WEATHER... WARM AND DRY AIR WILL OVERSPREAD MUCH OF THE AREA TODAY ON GUSTY SOUTHWESTERLY TO WESTERLY WINDS. HIGHS WILL TOP OUT IN THE 70S FOR MOST AND PUSH AFTERNOON HUMIDITIES INTO THE 13-15 PERCENT OVER ALL BUT THE EASTERN ROLLING PLAINS WHERE THEY WILL BE A LITTLE HIGHER. THESE WARM...DRY AND BREEZY CONDITIONS WILL RESULT IN ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE FA. HOWEVER...TWO MODEST LOW-LEVEL JETS ARE FORECAST TO DEVELOP/PERSIST THROUGH MUCH OF THE DAY TODAY. THE FIRST LLJ WILL BE LOCATED FROM NE NM INTO THE SOUTHWEST TEXAS PANHANDLE...WITH THE SECOND STRETCHING FROM SE NM INTO THE PERMIAN BASIN AND PERHAPS CLIPPING THE SOUTHERN SOUTH PLAINS. ALTHOUGH WIND SPEEDS ACROSS THE NW ZONES MAY BE SLIGHTLY OUT OF PHASE WITH THE WARMEST/DRIEST CONDITIONS...IT WILL BE A CLOSE CALL...AND THINK WE MAY BE ABLE TO SQUEEZE OUT A FEW HOURS OF LOW-END RED FLAG CONDITIONS. THUS...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR PARMER...CASTRO...BAILEY AND LAMB COUNTIES. A RELATIVE MINIMUM IN THE WINDS MAY EXIST INTO THE CENTRAL SOUTH PLAINS. FURTHER SOUTH...WOULD NOT BE SURPRISE IF A FEW LOCATIONS ACROSS THE SOUTHERN SOUTH PLAINS TICK OFF A FEW RED FLAG MINUTES TOO...BUT CONFIDENCE IN WIDESPREAD PERSISTENT CRITICAL FIRE WEATHER IS NOT VERY HIGH. HENCE...PLAN ON ISSUING A FIRE DANGER STATEMENT FOR MOST AREA NOT IN THE WARNING...ASIDE FROM THE EASTERN MOST ROLLING PLAINS WHERE HUMIDITIES WILL BE A LITTLE HIGHER. ANY CRITICAL FIRE WEATHER SHOULD QUICKLY COME TO A HALT BY EARLY THIS EVENING AS WINDS DROP OFF...THOUGH HUMIDITY RECOVERIES OVERNIGHT WILL BE POOR. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 72 37 66 37 59 / 0 0 0 0 20 TULIA 73 38 60 38 58 / 0 0 0 0 40 PLAINVIEW 75 39 65 40 59 / 0 0 0 0 40 LEVELLAND 75 43 73 43 63 / 0 0 0 0 30 LUBBOCK 76 44 71 45 62 / 0 0 0 0 30 DENVER CITY 75 44 74 46 66 / 0 0 0 0 20 BROWNFIELD 75 44 74 46 63 / 0 0 0 0 30 CHILDRESS 79 43 56 41 57 / 0 0 0 10 50 SPUR 79 45 62 45 59 / 0 0 0 10 50 ASPERMONT 81 51 64 48 62 / 0 0 10 10 50 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021-022-027-028. && 23/33/23
Hazardous weather outlook, Nov 19, 5:46 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 546 AM CST SAT NOV 19 2011 TXZ021>044-201200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 546 AM CST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE EXTREME SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT. ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER MUCH OF THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON AND A FIRE DANGER STATEMENT IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED MONDAY AFTERNOON AND EVENING ACROSS MOST OF THE OUTLOOK AREA. A FEW STORMS MAY BE STRONG ACROSS SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS AND AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE...WITH LARGE HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.